Medical Specialty >> Urology

Doctors Lounge - Urology Answers

Back to Urology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 8/13/2017.

Forum Name: Urology Topics

Question: Lube for Cathater


 mlh726 - Sat Nov 17, 2007 1:49 am

I recently had the urethra dialated in my penis and have a cathater in. There is some discharge from the tip of the penis onto the cathater. This discharge dries quickly and becomes very crusty and causes pain. Is there antthing I can apply to the tip of the penis to keep everything moistened so the discharge won't dry and cause pain? I thought about zinc oxide since they use it for diaper rash, etc. but I wasn't sure if it would react with the cathater.
 Dr. Chan Lowe - Fri Nov 23, 2007 1:50 pm

User avatar Hi Mlh726,

I would recommend you use a moisturizing lubricant such as KY jelly to keep the area moist. This type of lubricant should not cause problems with the catheter.

Best wishes.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us